How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask TherapistMarryAnn Your Own Question
TherapistMarryAnn, Therapist
Category: Mental Health
Satisfied Customers: 5762
Experience:  Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
Type Your Mental Health Question Here...
TherapistMarryAnn is online now
A new question is answered every 9 seconds

I have been suffering with PTSD, Bipolar, Panic Disorder (no

This answer was rated:

I have been suffering with PTSD, Bipolar, Panic Disorder (no agoraphobia) for years. I'm 44. I take several medications. Lamictal, Klonipin, Wellbutrin, pristique, Lithium, Saphris, Levothyroxin, Pozosin, Flurazepam, and Doxepin. For some time now I have been having difficulty with perception and memory that is way out of the normal for me. I forget who my husband is in the middle of an light hearted conversation. I have sensations of feeling things around me moving and sounding like a record player on high speed or just the opposite and they are moving to slow. I feel like I'm smaller than everyone else just all of a sudden. As far as memory problems I can't remember conversations, how to say words - I add or subtract letters when I say the word. In my job when I used to be able to remember everything without taking notes now I have to write down everything. Sometimes I get the feeling that I am hearing things underwater. This has been going on since last Februa.ry with increasing frequency. I have talked to my psychiatrist and my therapist and they are stumped other than maybe a change of medication is needed. There are other symptoms but typically for me lately I can't remember them right now

Hi, I'd like to help you with your question.


Has your psychiatrist or therapist referred you to your family doctor? It sounds like you might need to be physically cleared before you can consider these symptoms to be related to your diagnosis.


It could very well be your medication. Has your treatment team considered that you may be having interaction problems with your medication? Each person is different in how they react to an individual medicine. And your reactions can change over time. The fact that you are taking 10 medications means there may be an interaction between the medicines or that you are reacting to one or more of them.


There are some anxiety symptoms that are similar to what you are experiencing. Many people who suffer from anxiety describe odd sensations and perceptions related to their diagnosis. This would address your symptoms such as suddenly feeling smaller and the sensations of moving around you. Balance is sometimes affected as well.


Try your family doctor first. You may need to see neurologist to rule out any problems with your nervous system, especially regarding your memory problems. If you are cleared, have your psychiatrist work with you on changing your medicine. If that doesn't work, most likely your symptoms are related to your diagnosis. Your therapist can then work with you to address how you feel.


I hope this has helped you,

TherapistMarryAnn and other Mental Health Specialists are ready to help you

Related Mental Health Questions